• Welcome! It’s great to see you.

    If you'd like to talk with people who know what it's like

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

recently diagnosed with conversion disorder

H

holly marie

New member
Joined
May 5, 2009
Messages
3
Location
north east
i was recently diagnosed with cd but i dont understand why i was or what it is cud sumbody help me with this please xx:cry:
 
M

mollycat

Active member
Founding Member
Joined
Mar 25, 2008
Messages
38
Location
Buckinghamshire
Hi there and :welcome:


In a nutshell....CONVERSION DISORDER IS A PSYCHIATRIC ILLNESS
........a disorder where a person gets symptoms which suggest a serious disease of the brain or nerves (a neurological disease usually mimicing Multiple Scelrosis).

For example, some of the symptoms include blindness, deafness, weakness, paralysis, numbness of arms or legs to name but a few.

The symptoms usually develop quickly in 'response' to a stressful situation and apparently you unconsciously 'convert' your mental stress into a physical symptom resulting in something which can mimic a neurological illness!

Believe me when I say it is a very hard thing to try to get your head around, especially as we are NOT in control of it or can comprehend why it is happening. There are not too many of us on here and it is still quite rare and not very talked about so please stick around and maybe when you feel up to it you can share your journey with us?

Hope that helps?

Please look around the other posts on here as everyone's experience of Conversion disorder is slightly different and many including myself have documented our stories for the benefit of others, have a look and ask any questions you need too, I will try to help where i can.



Mollycat :grouphug:
 
J

joefrancis

Member
Joined
May 5, 2009
Messages
7
Location
Belfast
I think I might have that too

I get pains in the nerves in my legs and in my abdomen((maybe irritable bowel syndrome). I had to leave my job because of it, now unemployed/(unemployable?). I have a funny feeling the GP will just try to prescribe anti-depressants. Is that right?

I used to take anti-depressants and thought they made me worse in a lot of ways and would never take them again.
wb
:D
 
M

mollycat

Active member
Founding Member
Joined
Mar 25, 2008
Messages
38
Location
Buckinghamshire
HI there and :welcome:

Neuropathic pain is often treated with low dose continual anti-depressant like amitryptaline and the older ones. It sounds like this could be happening in your legs and abdomen but only a doctor can diagnose that for sure.

I can empathise with you on the AD's as i too am very sensitive to them and in fact have been told not to take them again as the reaction i have had was very severe. I also felt far, far worse on them then off them.

I have also had the diagnosis of IBS for some time and know how debilitating this can be, there are some meds out there for that so i would try speaking with your GP again and see if he can prescribe anything for you as it is affecting your quality of life and work.

Sorry i can't be of more help, but if you need to chat, rant or simply moan then we are here.

Take good care

Mollycat :grouphug:
 
H

holly marie

New member
Joined
May 5, 2009
Messages
3
Location
north east
I get pains in the nerves in my legs and in my abdomen((maybe irritable bowel syndrome). I had to leave my job because of it, now unemployed/(unemployable?). I have a funny feeling the GP will just try to prescribe anti-depressants. Is that right?

I used to take anti-depressants and thought they made me worse in a lot of ways and would never take them again.
wb
:D
my doctor put me on aripiprazole (anti-pychcotic) so he may very well put you on some xx
 
invise

invise

Well-known member
Joined
Dec 11, 2008
Messages
192
Location
Aberdeen
Hope what the doc gave you helps and works for you. You been taken them long? Good / Bad ?
 
J

joefrancis

Member
Joined
May 5, 2009
Messages
7
Location
Belfast
Anti-depressants

mollycat: Hi, glad to have met you, will look out for your posts. It seems we share a similar experience of anti-depressants. Did you always have irritable bowel or did it develop after the ADs which is what I think happened with me?

I don't think my nerve pain is caused by something internal pressing on them. They are related to events in my mind eg. even a minor(silly) stress(like having to force myself to read something or even listen to someone!) would cause a flare up of pain in my leg. The pain can be really bad. However if I'm in a good mood the pain mightn't even be there.

holly marie: maybe you'll be fine on anti-depressants but I found they changed you so slowly you didn't notice. Keep an eye on the smallest changes within yourself, maybe even document how you're feeling/reacting(to situations/people) once a week. Or maybe its just people like me are adverse to them. Please keep me posted of your findings!!!

Maybe explore another avenue eg. getting involved in a club or some sort of community.



Thanks, speak again soon

Joe

(y)
 
J

joefrancis

Member
Joined
May 5, 2009
Messages
7
Location
Belfast
Forgot to ask,

my doctor put me on aripiprazole (anti-pychcotic) so he may very well put you on some xx
Hi

do you have the reactions in the nerves particularly in one leg like I've talked about above? Never met someone who has.

Joe
 
T

tigger12

Member
Joined
Feb 1, 2012
Messages
13
Location
scotland
hi,i have just read what u wrote,and thanks to you,i feel better x ur words have really helped me to understand cd a lot more,as my doctor couldnt tell me anything about it x(y)
 
T

Twitcher

New member
Joined
Feb 2, 2012
Messages
3
Location
Shropshire!
Funnily enough i was put on Clonazepam... Its supposed to be a muscle relaxant, Joe that might help you? :)
 
S

silesianholistic

Member
Joined
Jul 14, 2012
Messages
11
Location
New York
Healing related pressure and other conditions. Transformation disorder may improve when you get strategy to pressure, pressure or another inherent problem. Your doctor may recommend anti-anxiety medications, anti-depressants or other drugs as part of your therapy plans, based on your individual health information.
 

Similar threads

Top